Alert archive / Missouri / Snow Advisories in 2007
Snow Advisory 7, NWS Kansas City, MO
NWS Kansas City, MO issued this snow advisory at Feb 13, 2007, 8:57 AM CST for 17 counties in Missouri. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 8:57 AM CST (14:57 UTC)
- Expired
- Feb 13, 2007, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Chariton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 131457 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 857 AM CST TUE FEB 13 2007 MOZ007-008-016-017-024-025-032-033-040-132100- /O.CAN.KEAX.HS.W.0002.000000T0000Z-070213T2100Z/ /O.NEW.KEAX.SN.Y.0007.070213T1457Z-070213T2100Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 857 AM CST TUE FEB 13 2007 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE HEAVY SNOW WARNING HAS BEEN CANCELED. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS CENTRAL AND NORTHEAST MISSOURI THROUGH THE REMAINDER OF THE MORNING HOURS. NUMEROUS REPORTS OF 3 TO 5 INCHES OF SNOW HAVE BEEN RECEIVED ACROSS THE AREA. AN ADDITIONAL INCH OF SNOW REMAINS POSSIBLE THIS MORNING...WITH A STORM TOTALS OF 4 TO 6 INCHES EXPECTED BY MID AFTERNOON. IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO NEAR 35 MPH ARE EXPECTED...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST ROADWAYS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MOZ003>006-013>015-023-131800- /O.CAN.KEAX.HS.W.0002.000000T0000Z-070213T1800Z/ /O.NEW.KEAX.SN.Y.0007.070213T1457Z-070213T1800Z/ WORTH-GENTRY-HARRISON-MERCER-DE KALB-DAVIESS-GRUNDY-LIVINGSTON- INCLUDING THE CITIES OF...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...CAMERON...GALLATIN...JAMESPORT...TRENTON... CHILLICOTHE 857 AM CST TUE FEB 13 2007 ...HEAVY SNOW WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. LIGHT TO OCCASIONALLY MODERATE SNOW WILL GRADUALLY TAPER OFF ACROSS EXTREME NORTHEAST KANSAS AND NORTHWEST INTO NORTH CENTRAL MISSOURI THIS MORNING. NUMEROUS REPORTS OF 3 TO 5 INCHES OF SNOWFALL HAVE BEEN RECEIVED ACROSS THE AREA. AN ADDITIONAL HALF INCH TO INCH OF SNOW MAY BE POSSIBLE BY MIDDAY...WITH A STORM TOTAL OF 4 TO 6 INCHES EXPECTED. IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO NEAR 35 MPH ARE EXPECTED...CAUSING SIGNIFICANT BLOWING AND DRIFTING SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST ROADWAYS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ025-102-MOZ001-002-011-012-020-131600- /O.CAN.KEAX.HS.W.0002.000000T0000Z-070213T1800Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 857 AM CST TUE FEB 13 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE HEAVY SNOW WARNING. OCCASIONAL FLURRIES OR LIGHT SNOW REMAIN POSSIBLE THROUGH THE REMAINDER OF THE MORNING HOURS. HOWEVER...MOST OF THE ACCUMULATING SNOWFALL HAS EXITED THE AREA. SNOWFALL TOTALS YIELDED 3 TO 5 INCHES WITH A FEW LOCATIONS REPORTING 6 INCHES. $$ KSZ057-060-103>105-MOZ021-022-028>030-037-038-043-044-053-054- 131600- /O.CAN.KEAX.WW.Y.0003.000000T0000Z-070213T1800Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-CLINTON-CALDWELL- PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...PLATTSBURG...KINGSTON... HAMILTON...POLO...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...BUTLER...RICH HILL...CLINTON 857 AM CST TUE FEB 13 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE WINTER WEATHER ADVISORY. OCCASIONAL FLURRIES OR LIGHT SNOW REMAINS POSSIBLE THROUGH THE REMAINDER OF THE MORNING HOURS. HOWEVER...MOST OF THE ACCUMULATING SNOWFALL HAS EXITED THE AREA. SNOWFALL TOTALS YIELDED 3 TO 5 INCHES WITH A FEW LOCATIONS REPORTING 6 INCHES. $$ MOZ031-039-045-046-131800- /O.CON.KEAX.WW.Y.0003.000000T0000Z-070213T1800Z/ CARROLL-SALINE-PETTIS-COOPER- INCLUDING THE CITIES OF...CARROLLTON...MARSHALL...SEDALIA... BOONVILLE 857 AM CST TUE FEB 13 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. AREAS OF SNOW AND BLOWING SNOW WILL GRADUALLY END FROM WEST TO EAST ACROSS WESTERN MISSOURI INTO CENTRAL MISSOURI THROUGH MUCH OF THE MORNING. REPORTS OF 1 TO 4 INCHES OF SNOW HAVE BEEN RECEIVED ACROSS THE AREA WITH HIGHER TOTALS FURTHER NORTH. AN ADDITIONAL HALF INCH TO INCH IS POSSIBLE THROUGH THE REMAINDER OF THE MORNING. IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO NEAR 35 MPH ARE EXPECTED...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST ROADWAYS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS43 KEAX 131803 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1203 PM CST TUE FEB 13 2007 MOZ003>006-013>015-023-131915- /O.EXP.KEAX.SN.Y.0007.000000T0000Z-070213T1800Z/ WORTH-GENTRY-HARRISON-MERCER-DE KALB-DAVIESS-GRUNDY-LIVINGSTON- INCLUDING THE CITIES OF...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...CAMERON...GALLATIN...JAMESPORT...TRENTON... CHILLICOTHE 1203 PM CST TUE FEB 13 2007 ...SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY... THE SNOW ADVISORY WILL EXPIRE AT NOON CST TODAY. THE STORM SYSTEM THAT BROUGHT THE WINTER WEATHER TO THE AREA CONTINUES TO PROGRESS EASTWARD AWAY FROM THE REGION. MOST OF THE ACCUMULATING SNOWFALL HAS NOW EXITED WITH ONLY OCCASIONAL FLURRIES REMAINING. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MOZ031-039-045-046-131915- /O.EXP.KEAX.WW.Y.0003.000000T0000Z-070213T1800Z/ CARROLL-SALINE-PETTIS-COOPER- INCLUDING THE CITIES OF...CARROLLTON...MARSHALL...SEDALIA... BOONVILLE 1203 PM CST TUE FEB 13 2007 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY. THE STORM SYSTEM THAT BROUGHT THE WINTER WEATHER TO THE AREA CONTINUES TO PROGRESS EASTWARD AWAY FROM THE REGION. MOST OF THE ACCUMULATING SNOWFALL HAS NOW EXITED WITH ONLY OCCASIONAL FLURRIES REMAINING. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MOZ007-008-016-017-024-025-032-033-040-132100- /O.CON.KEAX.SN.Y.0007.000000T0000Z-070213T2100Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 1203 PM CST TUE FEB 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS NORTHEAST MISSOURI THROUGH THE EARLY AFTERNOON HOURS. NUMEROUS REPORTS OF 3 TO 5 INCHES OF SNOW HAVE BEEN RECEIVED ACROSS THE AREA. AN ADDITIONAL HALF INCH TO AN INCH OF SNOW REMAINS POSSIBLE THIS MORNING...WITH A STORM TOTALS OF 4 TO 6 INCHES EXPECTED BY MID AFTERNOON. IN ADDITION...NORTH WINDS OF AROUND 20 MPH AND GUSTS TO NEAR 35 MPH ARE EXPECTED...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. USE CAUTION IF YOU MUST TRAVEL...ESPECIALLY ON EAST-WEST ROADWAYS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KEAX 132107 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CST TUE FEB 13 2007 ...SNOW ADVISORY CANCELED AS WINTER STORM EXITS THE AREA... THE UPPER LEVEL STORM SYSTEM THAT BROUGHT THE WINTER WEATHER TO THE REGION HAS PUSHED EAST INTO THE TENNESSEE AND OHIO VALLEYS. DRIER AIR IS FILTERING INTO EASTERN KANSAS...WESTERN AND CENTRAL MISSOURI AS ANY MEASURABLE SNOW EXITS THE AREA. MOZ007-008-016-017-024-025-032-033-040-132215- /O.EXP.KEAX.SN.Y.0007.000000T0000Z-070213T2100Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- HOWARD- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY...FAYETTE...NEW FRANKLIN 307 PM CST TUE FEB 13 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. MEASURABLE SNOWFALL HAS DEPARTED MOST OF THE AREA THIS AFTERNOON. SCATTERED FLURRIES AND OCCASIONAL BLOWING SNOW WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this snow advisory went out at Feb 13, 5:00 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 13, 5:00 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 AM CST TUE FEB 13 2007
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE STORM SYSTEM IS ON TRACK...WITH THE
MAIN CIRCULATION MOVING ACROSS WESTERN ARKANSAS AND SOUTHWEST
MISSOURI EARLY THIS MORNING. ISENTROPIC DOWNGLIDE STARTED DURING THE
OVERNIGHT HOURS...SIGNIFICANTLY SHUTTING DOWN THE PRECIPITATION
ACROSS NORTHERN MISSOURI. IN ADDITION...DRY AIR HAS WRAPPED INTO THE
SYSTEM...ALSO LEADING TO THE DECREASE IN PRECIPITATION. THIS HAS
LEAD TO THE DECREASE IN EXPECTED TOTAL SNOWFALL. CALLS AROUND THE
AREA OF YIELDED IN REPORTS OF WIDESPREAD 3 TO 4 INCH AMOUNTS. FEEL
ANOTHER 1 TO 2 INCHES IS POSSIBLE AS THE DEFORMATION ZONE MOVES
ACROSS THE REGION. LESSER AMOUNTS ARE EXPECTED ACROSS WESTERN
SECTIONS OF THE FORECAST AREA. EXPECT THE SNOW TO END ACROSS THE
FORECAST AREA BY AROUND MIDDAY. HAVE HELD ON TO THE CURRENT
HEADLINES WITH 6 INCHES POSSIBLE ACROSS NORTHERN MISSOURI AND 2 TO 4
INCHES EXPECTED SOUTH.
COLD AIR ADVECTION CRANKS UP TODAY...SO THINK AREA HIGHS TEMPS WILL
BE IN THE MORNING WITH STEADY OR FALLING TEMPERATURES IN THE
AFTERNOON. STRONG ARCTIC HIGH PRESSURE WILL SPREAD OVER THE REGION
TONIGHT...KEEPING TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY.
MODELS SHOW A VORT MAX TRANSLATING THROUGH THE NORTHWEST
FLOW...AFFECTING PARTS OF THE REGION BY WEDNESDAY NIGHT. FOR NOW
HAVE GONE WITH A CHANCE OF FLURRIES WITH THE AMOUNT OF MOISTURE AND
THE STRENGTH OF THE WAVE IN QUESTION.
TEMPERATURES WARM TO NEAR NORMAL FOR FRIDAY...AHEAD OF THE NEXT
STRONG SHORTWAVE MOVING INTO THE REGION. THAT WAVE MAY ALSO BRING
THE NEXT CHANCE OF SNOW TO THE REGION FRIDAY NIGHT.
NRR
&&
.PREV DISCUSSION...
/717 PM CST MON FEB 12 2007/
IR SATELLITE IMAGERY SHOWING A CLASSIC MATURE WINTER CYCLONE MOVING
INTO SOUTHWEST OKLAHOMA EARLY THIS EVENING. STRONG SUBTROPICAL FEED
CONTINUES TO RIDE THE WARM CONVEYOR BELT NORTHWARD THROUGH ARKANSAS
AND MISSOURI...WITH STRONG UPPER LEVEL DIFFLUENCE BEGINNING TO PULL
THE WARM CONVEYOR WESTWARD INTO AN INTENSIFYING TROWAL REGION
STRETCHING FROM NW MO TO SE KS.
NORTHWEST MISSOURI AND NORTHEAST KANSAS APPEAR IN LINE FOR A ONE-TWO
PUNCH OVERNIGHT AS MODERATE-HEAVY WARM ADVECTION PRECIPITATION
CONTINUES OVERSPREAD THE SUB-FREEZING AIRMASS NOW IN PLACE.
MEANWHILE...A WELL DEFINED DEFORMATION ZONE STRETCHING FROM NEAR
GARDEN CITY KANSAS TO CONCORDIA WILL SLOWLY TRANSLATE EASTWARD
OVERNIGHT. INTENSE VERTICAL MOTION WAS FURTHER CONFIRMED BY A FEW
LIGHTNING STRIKES OBSERVED OVER NORTH CENTRAL KANSAS LAST HOUR.
00Z KTOP SOUNDING INDICATES AN EXTREMELY FAVORABLE GROWTH REGION FOR
HEAVY WET SNOW...WITH DEEP SATURATION AND NEUTRAL STABILITY PRESENT
ABOVE 800MB. SNOWFALL RATES EXCEEDING ONE INCH PER HOURS AT TIMES
CAN BE EXPECTED OVER NW MO/NE KS THIS EVENING...CONTINUING THROUGH
DAYBREAK. HAVE UPGRADED TO A HEAVY SNOW WARNING WHERE THE ADVISORY
WAS PREVIOUSLY...WITH FORECAST AMOUNTS OF 6 TO 9 INCHES POSSIBLY A
CONSERVATIVE VALUE WHERE THE AXIS OF WAA/DEFORMATION SNOWS OVERLAP.
BLOWING SNOW STILL A MINOR CONCERN AS WINDS PICK UP...ALTHOUGH THE
HEAVY WET SNOW SHOULD KEEP IT PUT ONCE IT SETTLES. HOWEVER...THE
COMBINATION OF HEAVY WET SNOW AND THE WINDS COULD LEAD TO DOWNED
LIMBS AND POWERLINES AS ACCUMULATIONS INCREASE.
FURTHER SOUTH...A PRONOUNCED EAST-WEST BRIGHT BAND PARALLELING THE
I-70 CORRIDOR AT 01Z MARKS THE TRANSITION ZONE OF RAIN TO SNOW (NOT
MUCH SLEET MIXING IN). THIS AXIS WILL SHIFT SLOWLY SOUTHWARD THIS
EVENING AS WINDS OVER NRN MO CONTINUE TO BACK IN RESPONSE TO THE
SURFACE LOW TRACK ALONG THE RED RIVER VALLEY. DID NOT MAKE MANY
CHANGES FOR THE REMAINDER OF THE ADVISORIES/WARNINGS IN TERMS OF
ACCUMULATIONS...ALTHOUGH FAR EASTERN AREAS MAY SEE THE BULK OF
ACCUMS AFTER DAYBREAK. GIVEN THE SLOWER STORM MOVEMENT...EXTENDED
THE EASTERN HEAVY SNOW WARNING (GENERALLY EAST OF US-65) UNTIL 3PM
TUESDAY.
BOOKBINDER
/ISSUED 428 PM CST MON FEB 12 2007/
FOR THE TONIGHT THROUGH TUESDAY TIME PERIOD...FAST MOVING OPEN WAVE
IN SOUTHERN STREAM WILL BE THE MAIN WEATHER MAKER FOR THE FORECAST
AREA. THESE KINDS OF WAVES CAN BE TRICKY...AND PRODUCE A SURPRISING
AMOUNT OF SNOW...ESPECIALLY IF THE INITIAL WARM AIR ADVECTION CAN
PRODUCE SOME HEAVIER SNOW. MAIN PROBLEM WITH THAT WILL BE THE
TEMPERATURE PROFILES...WHICH SHOULD KEEP PRECIPITATION TYPE
PREDOMINATELY IN THE FORM OF RAIN IN SOUTHERN PART OF FORECAST AREA
THIS EVENING. EVEN NORTHERN AREAS MAY HAVE A SOME RAIN LATE THIS
AFTERNOON BEFORE DARKNESS AND THE WINDS SWINGING MORE TO THE
NORTHEAST CAN PULL IN LOW 30 DEGREE AIR CURRENTLY RESIDING OVER
SOUTHERN IOWA. THAT WILL OCCUR AS SURFACE WAVE MOVES INTO NORTHEAST
OKLAHOMA THIS EVENING. THUS THINK AREAS NORTH OF HIGHWAY 36 WILL BE
PREDOMINANTLY SNOW. FURTHER SOUTH...RAIN INITIALLY IN SOUTHERN AREAS
WILL START MIXING OVER TO SNOW LATE IN THE EVENING IN SOUTHWEST PART
OF FORECAST AREA...BUT THE MIX OVER MAY NOT TAKE PLACE UNTIL
MIDNIGHT OR LATER IN CENTRAL MISSOURI. THUS TOUGH CALL AS HOW FAR
SOUTH TO CARRY THE HEAVY SNOW POTENTIAL. WITH THE UPPER SYSTEM
SLOWING A BIT ON TUESDAY AS IT PHASES WITH A NORTHERN STREAM
WAVE...MAY HAVE MORE OF A BACKWASH OF SNOW IN THE EASTERN AREAS EVEN
INTO THE AFTERNOON. THIS IS WHAT MAY FINALLY RESULT IN THE 6 INCH OR
GREATER SNOWFALL IN THAT AREA...AND WE MAY NEED TO EXTEND THE
WARNING LATER IN THE DAY ON TUESDAY...BUT WILL LET LATER SHIFTS
DECIDE IF THAT IS NEEDED. ANOTHER CONCERN WILL BE THE STRONG NORTH
WINDS LATE TONIGHT AND TUESDAY AS SURFACE LOW DEEPENS AS IT GOES
ACROSS SOUTHEAST MISSOURI AND INTO THE OHIO RIVER VALLEY ON TUESDAY.
PC
EXTENDED DISCUSSION (WEDNESDAY THROUGH MONDAY)...
MODELS ARE IN FAIR AGREEMENT TODAY DEPICTING A SLIGHT ADJUSTMENT TO
THE HEMISPHERIC FLOW PATTERN INTO THIS WEEKEND. UNTIL THAT
TIME...STRONG NEGATIVE HEIGHT ANOMALIES (GREATER THAN 2 STANDARD
DEVIATIONS BELOW AVERAGE) WILL EXIST ACROSS THE ERN CONUS...WITH
CORRESPONDING POSITIVE HEIGHT ANOMALIES DOMINATING THE NWRN CONUS.
THIS PATTERN PROMOTES BUILDING SFC HIGH PRESSURE OVER SRN CANADA AND
THE CNTRL CONUS...AND TELECONNECTS WELL FOR BELOW NORMAL
TEMPERATURES ACROSS THE LOWER MISSOURI RIVER VALLEY. HAVE GENERALLY
FOLLOWED A BLEND OF THE 00Z ECMWF AND 12Z GFS ENSEMBLE MEAN FOR THIS
FORECAST CYCLE ADVERTISING MUCH BELOW NORMAL TEMPERATURES THROUGH
THE END OF THE WEEK...FOLLOWED BY MODERATING CONDITIONS THROUGH THE
WEEKEND UNDER INCREASINGLY ZONAL FLOW ALOFT. MEX GUIDANCE NUMBERS
FOR THE MIDDLE OF THE WEEK LOOK IN THE BALLPARK...AND HAVE MADE ONLY
SLIGHT ADJUSTMENTS. BY THE WEEKEND...GUIDANCE NUMBER LOOK TOO
HEAVILY WEIGHTED BY CLIMATOLOGY...AND HAVE HEDGED DOWN ACCORDINGLY.
ONLY CHANGE TO SENSIBLE WEATHER WAS MADE DURING THE FRI NIGHT/SAT
MORNING TIME PERIOD AS BOTH THE ECMWF AND GFS SHOW A RATHER ROBUST
SHORTWAVE DIVING SOUTHEAST INTO THE REGION IN NWLY FLOW ALOFT
LEADING TO THE CHANCE FOR SNOW ACROSS THE AREA. GIVEN THE RAPID
MOVEMENT OF THIS WAVE AND GENERAL LACK OF MOISTURE...EXPECT VERY
LITTLE IN THE WAY OF SNOW ACCUMULATION. INTERESTINGLY...THIS FEATURE
LOOKS TO BE ONE OF THE IMPETUS THAT FINALLY EJECTS A LARGE PORTION
OF THE ERN CONUS VORTEX INTO THE NORTH ATLANTIC...AND ALLOWS FOR
WARMING TEMPERATURES OVER THE FRIGID CENTER OF THE COUNTRY.
21
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAVY SNOW WARNING UNTIL 3 PM TUESDAY FOR MOZ007-MOZ008-MOZ016-
MOZ017-MOZ024-MOZ025-MOZ032-MOZ033-MOZ040.
HEAVY SNOW WARNING UNTIL NOON TUESDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ011-MOZ012-MOZ013-MOZ014-MOZ015-
MOZ020-MOZ023.
WINTER WEATHER ADVISORY UNTIL NOON TUESDAY FOR MOZ021-MOZ022-
MOZ028-MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ039-MOZ043-
MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...HEAVY SNOW WARNING UNTIL NOON TUESDAY FOR KSZ025-KSZ102.
WINTER WEATHER ADVISORY UNTIL NOON TUESDAY FOR KSZ057-KSZ060-
KSZ103-KSZ104-KSZ105.
WFO EAXHazardous weather outlook, Feb 13, 5:58 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CST TUE FEB 13 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 558 AM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THE WINTER STORM WILL GRADUALLY MOVE EAST TODAY AND TONIGHT...TAKING THE SNOW AND BLOWING SNOW WITH IT. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE MAINLY THIS MORNING...EAST OF A LINE FROM BETHANY TO HIGGINSVILLE TO CLINTON. LESSER AMOUNTS ARE EXPECTED WEST OF THAT LINE. STORM TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED ACROSS NORTHERN MISSOURI FROM AROUND SAINT JOSEPH TO CHILLICOTHE TO MOBERLY BY THE TIME THE ACCUMULATING SNOW ENDS AROUND MIDDAY. IN ADDITION...STRONG NORTH WINDS OF AROUND 20 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED TODAY...CAUSING REDUCED VISIBILITIES IN BLOWING SNOW. USE CAUTION IF YOU MUST DRIVE TODAY...ESPECIALLY ON EAST-WEST ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE FOR SNOW IS FRIDAY NIGHT. AT THIS TIME IT APPEARS THAT SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY. NRR
In the hours before
Local storm report, Feb 13, 6:05 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM SNOW OLATHE 38.89N 94.81W
02/13/2007 M5.0 INCH JOHNSON KS NWS EMPLOYEE
0604 AM SNOW BETHANY 40.27N 94.03W
02/13/2007 M4.0 INCH HARRISON MO TRAINED SPOTTER
&&
DDEROCHELocal storm report, Feb 13, 6:35 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM SNOW SALISBURY 39.42N 92.80W
02/13/2007 E4.0 INCH CHARITON MO CO-OP OBSERVER
&&
DUXLocal storm report, Feb 13, 6:50 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM SNOW 5 N HIGHLAND 39.93N 95.27W
02/13/2007 M5.0 INCH DONIPHAN KS TRAINED SPOTTER
0555 AM SNOW TRENTON 40.08N 93.60W
02/13/2007 M4.0 INCH GRUNDY MO AMATEUR RADIO
7IN DRIFTS
&&
DDEROCHELocal storm report, Feb 13, 7:54 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM SNOW ROSENDALE 40.04N 94.82W
02/13/2007 E5.0 INCH ANDREW MO TRAINED SPOTTER
&&
DDEROCHELocal storm report, Feb 13, 8:07 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM SNOW PRINCETON 40.40N 93.59W
02/13/2007 M4.0 INCH MERCER MO TRAINED SPOTTER
&&
DDEROCHELocal storm report, Feb 13, 8:41 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 AM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM SNOW LEXINGTON 39.18N 93.87W
02/13/2007 E5.0 INCH LAFAYETTE MO TRAINED SPOTTER
0839 AM SNOW 1 NE RAYTOWN 39.01N 94.45W
02/13/2007 E5.0 INCH JACKSON MO TRAINED SPOTTER
5 INCHES OF SNOW NEAR 59TH AND STERLING
0839 AM SNOW 5 W NEW BOSTON 39.95N 92.98W
02/13/2007 E6.0 INCH LINN MO TRAINED SPOTTER
&&
DUXNearby
Snow Advisories in Missouri, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.